Alert archive / Florida / Tornado Warnings in 2019

Tornado Warning 5, NWS Tampa Bay, FL

October 18, 2019Pinellas County, Florida

NWS Tampa Bay, FL issued this tornado warning at Oct 18, 2019, 9:03 PM EDT for Pinellas County, Florida. It was in force for 42 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 18, 2019, 9:03 PM EDT (01:03 UTC)
Expired
Oct 18, 2019, 9:45 PM EDT
In force
42 min
Issued by
NWS Tampa Bay, FL
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.0 in

County Pinellas County, FL

The radar

The Tampa radar (KTBW), 44 km from the middle of the area, began a volume at 01:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 18, 9:20 PM EDTTORNADOSeminole, FLSEVERAL REPORTS OF DAMAGE IN THE TWELVE OAKS MOBILE HOME PARK ASSOCIATED WITH A POSSIBLE TORNADO.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 17 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 00:00Z, 1.1 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 00:00Z on 2019-10-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 491 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 00:00Z on 2019-10-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 310 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
491 J/kg
Mixed-layer CIN
-29 J/kg
Mixed-layer LCL
808 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
310 m²/s²
0-3 km storm-relative helicity
432 m²/s²
Significant tornado parameter
0.9
Supercell composite
4.4

Open this sounding in Storm Lab

The text

As transmitted.

049 
WFUS52 KTBW 190103
TORTBW
FLC103-190145-
/O.NEW.KTBW.TO.W.0005.191019T0103Z-191019T0145Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Tampa Bay Area Ruskin FL
903 PM EDT Fri Oct 18 2019

The National Weather Service in Ruskin has issued a

* Tornado Warning for...
  West central Pinellas County in west central Florida...

* Until 945 PM EDT.
    
* At 902 PM EDT, a severe thunderstorm capable of producing a tornado
  was located 7 miles southwest of Bay Pines, or 8 miles southwest of
  Seminole, moving northeast at 15 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Redington Beach around 925 PM EDT.
  Bay Pines around 930 PM EDT.
  Seminole around 935 PM EDT.
  Clearwater, Largo, Pinellas Park, Ridgecrest, Harbor Bluffs and 
  West And East Lealman around 945 PM EDT.

Other locations impacted by this tornadic thunderstorm include 
Belleair Bluffs, Indian Shores, Walsingham Park, Belleair Shore, 
North Redington Beach, Belleair Beach, Redington Shores, Madeira 
Beach and Belleair.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.

&&

LAT...LON 2795 8284 2785 8269 2772 8285 2778 8288
TIME...MOT...LOC 0102Z 212DEG 15KT 2774 8286 

TORNADO...RADAR INDICATED
HAIL...0.00IN

$$

TBW
2 follow-up statements
864 
WWUS52 KTBW 190125
SVSTBW

Severe Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
925 PM EDT Fri Oct 18 2019

FLC103-190145-
/O.CON.KTBW.TO.W.0005.000000T0000Z-191019T0145Z/
Pinellas FL-
925 PM EDT Fri Oct 18 2019

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 945 PM EDT FOR WEST
CENTRAL PINELLAS COUNTY...
    
At 923 PM EDT, a severe thunderstorm capable of producing a tornado
was located over Bay Pines, or over Seminole, moving northeast at 15
mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Largo, Pinellas Park, Seminole, St. Petersburg, Bay Pines,
Ridgecrest, West And East Lealman, Treasure Island, Madeira Beach,
Belleair, Redington Shores, Belleair Bluffs, Redington Beach, Indian
Shores, North Redington Beach and Walsingham Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.

&&

LAT...LON 2793 8281 2785 8269 2777 8279 2783 8284
TIME...MOT...LOC 0123Z 212DEG 15KT 2782 8281 

TORNADO...RADAR INDICATED
HAIL...0.00IN

$$

TBW
038 
WWUS52 KTBW 190139
SVSTBW

Severe Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
939 PM EDT Fri Oct 18 2019

FLC103-190148-
/O.EXP.KTBW.TO.W.0005.000000T0000Z-191019T0145Z/
Pinellas FL-
939 PM EDT Fri Oct 18 2019

...THE TORNADO WARNING FOR WEST CENTRAL PINELLAS COUNTY WILL EXPIRE
AT 945 PM EDT...
                
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning will be allowed to expire.  However gusty
winds are still possible with this thunderstorm.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Ruskin.

LAT...LON 2793 8281 2785 8269 2777 8279 2783 8284
TIME...MOT...LOC 0138Z 212DEG 15KT 2787 8277 

$$

TBW

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this tornado warning went out at Oct 18, 7:53 PM EDT, 1 hour 10 minutes earlier.

Area forecast discussion, Oct 18, 7:53 PM EDT, 1 hour 10 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
753 PM EDT Fri Oct 18 2019

.UPDATE...
Tropical Storm Nestor continues to move quickly NEward through the
C Gulf this evening with bulk of convection and storms well east
of the center to impact the local area through the night and into
Saturday. Continue all tropical storm, surge and additional hazards
for the event. Main concern at this time will be additional
vigorous rotating thunderstorms in the E Gulf as seen on radar
tonight as they move towards shore. Marginal risk of severe storms
through the night as numerous atmospheric dynamic fields remain
elevated for damaging winds and isolated rain wrapped tornadoes
main threats along with heavy rain for localized flooding
possibilities. Will continue to closely monitor radar and
evolution of TS Nestor while updating grids and forecasts as
needed.

&&

.AVIATION...
Flight conditions gradually deteriorating as rain shield moving
ashore with embedded ISOLD TSRA this evening. Expect rounds of
convection through the night into Saturday with widespread MVFR
and locally IFR cigs/vsby along with gusty winds shifting from E
to SE then S into Saturday.

&&

.Prev Discussion... /issued 249 PM EDT Fri Oct 18 2019/

DISCUSSION...
Tropical Storm Nestor will be the main player for the next 48 hours.
Nestor is over the central Gulf of Mexico moving quickly northeast
toward the Florida Panhandle. It will likely make landfall early on
Saturday, then continue moving away through the rest of the weekend.

Showers and thunderstorms have been increasing in coverage and
intensity today. So far they have remained mostly beyond 60 miles
from the coast, but as Nestor moves northeast, the convergence
boundary associated with a weak frontal boundary will lift
northeast, allowing these storms to move toward the coast. The main
impact will be overnight tonight into Saturday morning. The main
threat will be the potential for damaging wind gusts and isolated
tornadoes.

Coastal flooding/storm surge will be an issue tonight through
Saturday as winds turn more southerly, then southwesterly as Nestor
moves by. Expecting 1 to 3 feet in Tampa Bay, 2 to 4 feet from
Clearwater Beach to Chassahowitzka, and 3 to 5 feet north of
Chassahowitzka.

Large waves and gusty winds will also result in high surf and
dangerous rip currents through at least Saturday, and possibly into
Sunday as well. Even after the winds diminish, wave energy will
continue to propagate toward the coast on Sunday.

Flooding from rainfall is not expected to be a big issue due to the
fast movement of the storm. That said, if rainbands set up over one
particular area for any length of time, nuisance type flooding could
certainly occur.

Sustained wind impacts from Nestor should be confined to Levy
county, and mainly near the coast. As mentioned above, stronger
storms could bring damaging wind gusts to just about anywhere in our
area.

We return to some semblance of normalcy on Monday. A warm front will
lift north on Monday bringing some rain chances to the region, but
most of this will remain over the Gulf waters. A cold front will
move southward through Florida Tuesday and Wednesday with cooler and
drier weather moving in behind it. This will not be a strong cold
front given the time of year, and while it will feel better for a
day or two, temperatures will only drop off to about where they
should be this time of year.

Warmer and more humid air will make its way back into the region by
Friday.

MARINE...
Widespread showers and thunderstorms will move into the waters today
as Tropical Storm Nestor moves northeast toward the Florida
Panhandle. Hazardous boating conditions will persist through
Saturday night, followed by improving conditions during Sunday. Seas
will be slow to subside on Sunday as residual swells from Nestor
continue to move toward the coast.

A cold front will move into the waters on Tuesday and be south of
our waters by Wednesday morning. Northeast winds could reach 20
knots behind the front Wednesday.

FIRE WEATHER...
No significant fire weather issues next several days. Dry air behind
the cold front on Wednesday is not expected to result in relative
humidities below 35 percent.

&&

.Preliminary Point Temps/PoPs...
TPA  76  84  75  85 / 100  90  50  20
FMY  77  85  76  87 /  70  80  60  40
GIF  74  84  73  87 /  90  90  40  30
SRQ  77  86  75  87 /  90  90  50  40
BKV  74  85  71  86 / 100  90  40  20
SPG  75  85  76  87 / 100  90  50  30

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through Sunday evening for Coastal
     Charlotte-Coastal Hillsborough-Coastal Lee-Coastal Manatee-
     Coastal Sarasota-Pinellas.

     High Surf Advisory from 1 AM Saturday to 8 AM EDT Sunday for
     Coastal Charlotte-Coastal Hillsborough-Coastal Lee-Coastal
     Manatee-Coastal Sarasota-Pinellas.

     Coastal Flood Advisory until 8 AM EDT Sunday for Coastal
     Hillsborough-Coastal Manatee.

     Wind Advisory from 5 AM to 5 PM EDT Saturday for Coastal Citrus-
     Coastal Hernando-Inland Citrus-Inland Levy.

     Tropical Storm Warning for Coastal Levy.

Gulf waters...Small Craft Advisory until 2 AM EDT Sunday for Charlotte Harbor
     and Pine Island Sound-Coastal waters from Bonita Beach to
     Englewood FL out 20 NM-Coastal waters from Englewood to
     Tarpon Springs FL out 20 NM-Tampa Bay waters-Waters from
     Bonita Beach to Englewood FL out 20 to 60 NM-Waters from
     Englewood to Tarpon Springs FL out 20 to 60 NM.

     Tropical Storm Warning for Coastal waters from Tarpon Springs to
     Suwannee River FL out 20 NM-Waters from Tarpon Springs to
     Suwannee River FL out 20 to 60 NM.

&&

Davis
Hazardous weather outlook, Oct 18, 8:15 AM EDT, 12 hours 48 minutes before
Hazardous Weather Outlook
National Weather Service Tampa Bay Ruskin FL
815 AM EDT Fri Oct 18 2019

FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165-
239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870-
873-876-191000-
Sumter-Pinellas-Polk-Hardee-Highlands-DeSoto-Coastal Levy-
Coastal Citrus-Coastal Hernando-Coastal Pasco-
Coastal Hillsborough-Coastal Manatee-Coastal Sarasota-
Coastal Charlotte-Coastal Lee-Inland Levy-Inland Citrus-
Inland Hernando-Inland Pasco-Inland Hillsborough-Inland Manatee-
Inland Sarasota-Inland Charlotte-Inland Lee-Tampa Bay waters-
Charlotte Harbor and Pine Island Sound-
Coastal waters from Tarpon Springs to Suwannee River FL out 20 NM-
Coastal waters from Englewood to Tarpon Springs FL out 20 NM-
Coastal waters from Bonita Beach to Englewood FL out 20 NM-
Waters from Tarpon Springs to Suwannee River FL out 20 to 60 NM-
Waters from Englewood to Tarpon Springs FL out 20 to 60 NM-
Waters from Bonita Beach to Englewood FL out 20 to 60 NM-
815 AM EDT Fri Oct 18 2019

This Hazardous Weather Outlook is for West Central And Southwest
Florida.

.DAY ONE...Today and Tonight.

...THUNDERSTORM IMPACT...
Thunderstorms are expected. Thunderstorms that develop will be
capable of producing strong gusty winds...locally heavy rains...
and frequent deadly lightning strikes.

...HIGH WIND IMPACT...
Strong and gusty winds in the 15 to 25 MPH range will affect the
region. These strong winds may break small twigs from trees and
blow around any unsecured outdoor objects. High profile vehicles
should use extra caution especially if traveling over bridges or
high overpasses.

...RIP CURRENT IMPACT...
Increased swells generated by Potential Tropical Cyclone Sixteen
will lead to a high risk for rip currents today. If venturing
into the water, remember to always swim near a life guard and
exercise extreme caution.

...MARINE IMPACTS...
Wind speeds of 20 to 33 knots will create hazardous boating
conditions for small craft operators.

...WATERSPOUT IMPACT...
Atmospheric conditions will be favorable for waterspout
development. Mariners should be on the lookout for waterspouts.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

...THUNDERSTORM IMPACT...
On Saturday, thunderstorms are expected. Thunderstorms will be
capable of producing strong gusty winds...locally heavy rains...
and frequent deadly lightning strikes.

...HIGH WIND IMPACT...
On Saturday, strong and gusty winds in the 15 to 25 MPH range
will be possible. These strong winds may break small twigs from
trees and blow around any unsecured outdoor objects. High profile
vehicles should use extra caution especially if traveling over
bridges or high overpasses.

...RIP CURRENT IMPACT...
On Saturday, increased swells generated by Potential Tropical
Cyclone Sixteen will lead to a high risk for rip currents. If
venturing into the water, remember to always swim near a life
guard and exercise extreme caution.

...MARINE IMPACTS...
On Saturday, wind speeds of 20 to 33 knots will create hazardous
boating conditions for small craft operators.

...WATERSPOUT IMPACT...
On Saturday, atmospheric conditions will be favorable for
waterspout development. Mariners should be on the lookout for
waterspouts.

.SPOTTER INFORMATION STATEMENT...

Spotters should monitor the weather and self activate if needed.

Wynn

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 18, 8:55 PM EDTSpecial Marine WarningTBW65 min
Oct 18, 9:48 PM EDTAreal Flood AdvisoryTBWPinellas87 min
Oct 18, 9:52 PM EDTSpecial Weather StatementTBWHillsborough38 min
Oct 18, 9:54 PM EDTSpecial Marine WarningTBW51 min
Oct 18, 10:07 PM EDTSpecial Weather StatementTBWHillsborough23 min
Oct 18, 10:23 PM EDTTornado WarningTBWHillsborough, Polk37 min
Oct 18, 10:28 PM EDTAreal Flood AdvisoryTBWHillsborough, Pasco, Pinellas92 min
Oct 18, 10:28 PM EDTSpecial Weather StatementTBWPasco47 min
Oct 18, 10:36 PM EDTSpecial Weather StatementTBWPasco39 min
Oct 18, 10:55 PM EDTTornado WarningTBWHillsborough, Pasco, Polk50 min
Oct 18, 11:52 PM EDTTornado WarningTBWPolk23 min
Oct 18, 11:59 PM EDTSpecial Marine WarningTBW61 min
Oct 19, 12:55 AM EDTSpecial Marine WarningTBW65 min
Oct 19, 1:54 AM EDTSpecial Marine WarningTBW96 min
Oct 19, 2:48 AM EDTSpecial Weather StatementTBWManatee, Pinellas, Sarasota42 min
Oct 19, 3:08 AM EDTAreal Flood AdvisoryTBWPinellas82 min
Oct 19, 3:20 AM EDTTornado WarningTBWSarasota40 min
Oct 19, 3:24 AM EDTSpecial Marine WarningTBW96 min
Oct 19, 3:31 AM EDTSpecial Weather StatementTBWCharlotte, DeSoto, Hardee, Lee, Manatee, Sarasota59 min
Oct 19, 3:51 AM EDTAreal Flood AdvisoryTBWSarasota84 min
Oct 19, 4:13 AM EDTSevere Thunderstorm WarningTBWCharlotte, Sarasota32 min
Oct 19, 4:17 AM EDTTornado WarningTBWCharlotte, Sarasota28 min
Oct 19, 4:45 AM EDTSpecial Weather StatementTBWHardee45 min
Oct 19, 5:05 AM EDTSpecial Marine WarningTBW115 min
Oct 19, 5:59 AM EDTTornado WarningTBWCharlotte, Sarasota31 min
Oct 19, 6:18 AM EDTAreal Flood AdvisoryTBWPinellas87 min
Oct 19, 8:25 AM EDTSpecial Weather StatementTBWSarasota35 min
Oct 19, 10:16 AM EDTRiver Flood WarningTBWHillsborough71 hr
Oct 19, 11:32 AM EDTSpecial Weather StatementTBWHighlands43 min
Oct 19, 12:15 PM EDTSpecial Weather StatementTBWOkeechobee45 min
Oct 19, 1:04 PM EDTSpecial Marine WarningTBW26 min
Oct 19, 2:04 PM EDTSpecial Weather StatementTBWHernando41 min
Oct 19, 2:18 PM EDTSpecial Weather StatementTBWHernando27 min
Oct 19, 3:35 PM EDTSpecial Marine WarningTBW40 min
Oct 19, 4:21 PM EDTSpecial Weather StatementTBWPinellas24 min
Oct 19, 4:35 PM EDTSpecial Marine WarningTBW25 min
Oct 19, 6:26 PM EDTSpecial Weather StatementTBWSarasota34 min
Oct 19, 7:36 PM EDTSpecial Weather StatementTBWHardee39 min

Nearby

Tornado Warnings in Florida, 2019Every tornado warning in 2019Tornadoes in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.